Suffering Any Help

Hi All,I've been on this site for quite some time,and things are still no better. I'm tapering off an antidepressant drug because I'm on so many meds,so I'm trying to get rid of some I don't feel I need. The problem being the lower I tapper the worse my IBS becomes. I go to the toilet 4-5times a day not diareah just small amounts (sorry) but each time I go the worse my Tum gets. It just never seems to be still, and the pain by tea time is unbearable. Any help would be appreciated . Helppppp.

14 Replies

  • I think u may have withdrawal symptoms from med I had similar with morphine .see your doc they may be able to help. Sorry can not be more helpful.

  • hi go back to your doctor. you dont say what antidepresant you have been taking or for how long. is amyrtrypline? im answering this with an attack of ibs just come on! have you tried the fodmap diet? have you done the usual things like no wheat or dairy for a month? tea/cofee sometimes makes ibs does for me. i take normacol its a fibre replacement as usual food fibres make me ill.

    things i avoid which i know give me ibs are onions,musrooms ,sultanas and fizzt drinks/lager.

    my latest discovery is my vit d level was low and so im taking tabs over the chemist for this and more oily fish. need some sunshine which is the best source of vit d.

    time for me to rest up with mebevrine anti spasn tabs (prescription) paracetamol/ zydol and hot water bottle.

    hope all this helps

    hope you soon feel better,


  • Hi firstly Id like to say thank you for replying to my post. The antidepressant Im on is Mirtazapine ,I've tried Amyrtrypline,Fodmap diet,cutting out certain foods,all the medications on the market,I've had every test including a colonoscopy . This is chronic IBS made worse by tapering off an antidepressant . I've had IBS for over 12yrs and with different changes.i had Normacol in the begining because I was constipated,but that's changed now. All I was asking was has anyone else experienced coming off a medication and feeling worse did they find anything to help. Oh and my GP is useless.

  • Hi

    I'm in the process of tapering off Fentynal patches and thought I was doing not too badly until yesterday when I spent the whole day on the sofa in pain!!! My GP is very good and she warned me that I would feel worse before I felt better. The high dose of morphine I was on was making me sweat like you wouldn't believe upon any small exertion and my clothes would be wet through and then I would be freezing!!! Put up with it for years cos we thought it was an early menopause which I also had. I too experience lots of pain and spend most nights on and off the toilet till about 6 am when I tend to fall asleep until 10.30 ish.

    Sorry that I can't suggest anything else that you have not done but wanted you to know that your not alone.

    Take care

    Anjie xxxx

  • Oh Anjie,I feel your pain. At least I get my sleep due to a sleeping pill, I find the more I go to the loo the worse my pain is. My GP told me to stop at the mg I was untill it settled down,that was at Xmas so begging of January started to tapper again and I'm in constant pain which he says grin and bear it practically . But I'm determine to come off some of my meds that I don't feel I need. You take care and make sure your priority. Big Hug coming your way. Stick with it.

  • You too lovely x

  • Matazapine and amytrpterlin are both nuropathic medication's which means is used to numb pain.

  • Hi puma, I know that but there's two points to make here.Im on a lot of medication,so I want to come off the ones I don't really think I need. Now Mirtazapine has not done the job it's supposed to do, I've been on it about 6yrs ( don't know why ) and I'm still in excruciating pain so I see no point in it. The other drug Im on that's supposed to do the same thing is Lycra,that's two drugs for the same thing and neither have stopped the pain.

    So in my opinion there's no point to drugs that don't work,the reason I'm still on them is God knows why,or my ignorance .

    I am now at last learning if a drug don't work within a month stop taking it . For IBS I've been given Tramadol,Colpermin,Paracetamol,Co Codomol, Codeine,Diazapan and diets. Plus the two above. So no I want to come of Drugs that don't work for me anyway.

  • Sounds like my medicine cabinet. I holey understand the need to come off the medication's. At one point I was taking 50+ tablets a day. And have recently stopped the antispasmodic and antidepressants. I also find that some medication's have side effects that can be as bad as the problem. I wish there was something other than opiates to help with the pain. I can live with constantly running to the loo.

    For me all the normal ibs medication's do nothing for me.

    I hope you have success in reducing your meds and managing your symptoms. Good luck

  • The only relief I get is sleep,and even that takes a sleeping tablet,some of my meds are a nessesity,but I think I have been given meds I don't need,and one tablet I was given has caused me another illness.

    So now I'm very cautious. I hope you find relief some way, and if you do let us all know. 😀

  • Have you tried fiber before? How much water would you say you drink?

  • I've tried everything,I drink water all day I just keep topping my glass up.

  • Thank you Zara,for your reply,but I have tried Aloe Vera before and it made me feel quite ill . Maybe it was a different one as there are quite a few aren't there.

  • Thank you Zara I see my GP Thursday so because I take such a lot of meds, I'll check it out. But right now I'd try anything.

    Thank you. Take care

You may also like...